Home / fusion test / Hydralazine-induced anti-neutrophil cytoplasmic antibody-positive renal vasculitis presenting with a vasculitic syndrome, acute nephritis and a puzzling skin rash: a case report.

Hydralazine-induced anti-neutrophil cytoplasmic antibody-positive renal vasculitis presenting with a vasculitic syndrome, acute nephritis and a puzzling skin rash: a case report.

pubmed-baseline

Anti-neutrophil cytoplasmic antibody-associated vasculitis has been associated with many drugs and it is a relatively rare side effect of the antihypertensive drug hydralazine.

The diagnosis and management of patients who have anti-neutrophil cytoplasmic antibody-associated vasculitis may be challenging because of its relative infrequency, variability of clinical expression and changing nomenclature.

The spectrum of anti-neutrophil cytoplasmic antibody-associated vasculitis is wide and can be fatal.

This case documents a 62-year-old woman who presented with hydralazine-induced anti-neutrophil cytoplasmic antibody-positive renal vasculitis with a puzzling cutaneous rash.

We report a rare case of hydralazine-induced anti-neutrophil cytoplasmic antibody-associated vasculitis in a 62-year-old Caucasian woman who presented with a vasculitic syndrome with a sore throat, mouth ulcers and otalgia after several months of constitutional symptoms.

She then proceeded to develop a rash over her right lower limb.

Clinically, the rash had features to suggest Sweet’s syndrome, but also had some appearances consistent with embolic phenomena and did not have the appearance of palpable purpure usually associated with cutaneous vasculitis.

Differential diagnoses were hydralazine-associated Sweet’s syndrome, streptococcal-induced cutaneous eruption or an unrelated contact dermatitis.

A midstream urine sample detected glomerular blood cells in the setting of anti-neutrophil cytoplasmic antibody-positive renal vasculitis and Streptococcus pyogenes bacteremia.

A renal biopsy revealed a pauci-immune, focally necrotizing glomerulonephritis with small crescents.

Her skin biopsy revealed a heavy neutrophil infiltrate involving the full thickness of the dermis with no evidence of a leucocytoclastic vasculitis, but was non-specific.

She was initially commenced on intravenous lincomycin for her bloodstream infection and subsequently commenced on immunosuppression after cessation of hydralazine.

The patient was subsequently discharged from hospital after a rapid clinical improvement.

Hydralazine-induced anti-neutrophil cytoplasmic antibody-positive renal vasculitis is a rare adverse effect and can present with a severe vasculitic syndrome with multiple organ involvement.

Features of this association include the presence of high titres of anti-myeloperoxidase-anti-neutrophil cytoplasmic antibody with multi-antigenicity, positive anti-histone antibodies and the lack of immunoglobulin and complement deposition histopathogically.

A rash that is characteristic of Sweet’s syndrome has also been described as an association.

Prompt cessation of hydralazine may be sufficient to reverse disease activity but immunosuppression may be needed for definite treatment.

Full Article

About

Check Also

sodium thiosulfate (Rx)

medscape-emedicine Dosing & Uses AdultPediatric Dosage Forms & Strengths injection solution 100mg/mL (10%) 250mg/mL (25%) Cyanide Poisoning 12. IV (infuse over 10-20 minutes) Cisplatin Extravasation 2 mL 1/6 molar solution through IV cannula for every 100 mg cisplatin; remove needle, then inject 0. L injections clockwise around extravasation area up to 1 mL; repeat several …

Leave a Reply

Your email address will not be published. Required fields are marked *